Tornadoes · United States · Ohio · 2016
EF1 tornado, Kitson Corners, Ohio, March 14, 2016
This EF1 tornado ran 1.1 miles across Preble County on March 14, 2016, touching down at 1:38 PM EDT and reaching 75 yards wide. It killed nobody, and did $60,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- March 14, 2016
- Touchdown
- 1:38 PM EDT (17:38 UTC)
- Lifted
- 1:40 PM EDT (17:40 UTC)
- On the ground
- 2 minutes
- Path length
- 1.1 miles (1.8 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- County
- Preble County
- Touchdown point
- 39.694, -84.584
- Lift-off point
- 39.711, -84.582
- Record number
- 1603141138-01
The damage survey
16 damage points were recorded along this path by NWS ILN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.
- Photograph from Halderman Road of wood and metal debris from a barn that was completely destroyed 0.20 mile south.
- Photograph from Halderman Road of mainly metal material from a destroyed barn. The debris stretches approximately 0.25 mile north in this image, or 0.50 mile from the original structure.
- Photograph from near State Route 122 of a piece of metal roof material that is visible against the tree line approximately 0.35 mile north of the source structure.
- Small farm outbuilding with cinderblock base was overturned with partial collapse of 4' tall cinderblock base. Note field debris on ground in direction of travel of tornado.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A low pressure system moving through the Ohio River Valley produced showers and scattered thunderstorms during the early to mid afternoon hours. Several weak tornadoes developed across the Miami Valley.
Damage was first observed northwest of Wheatville along State Route 122 between Quaker Trace Road and Yost Road. This is believed to be where the tornado first touched down. A section of wood and metal roofing material measuring approximately 55 feet by 15 feet was lifted from the northeast side of a barn and strewn for approximately 100 feet to the northeast, and a lesser distance to the northwest. A utility pole was also snapped at this location. Eyewitness accounts from the residents indicated the damage resulted from a visible circulation that passed through the property. The residents also pointed out a section of metal roofing material from this location that was carried approximately 0.35 miles north-northeast and deposited in an area of trees. The damage here was assessed to be in the mid range EF1 category.||A second debris field was found along Halderman Road just west of the intersection with Quaker Trace Road. A barn measuring approximately 65 feet by 45 feet was completely destroyed just south of the road. Wood and metal roofing material from this barn was strewn over approximately one-half mile in a very confined path. The debris was oriented to the north-northeast for much of the total distance, although an initial jog to the west was visible in the immediate vicinity of the barn. The final pieces of debris were visible in a field about one-quarter mile north of Halderman Road. No further damage was observed or reported north of this location so this area is believed to be where the tornado lifted. A close inspection of the barn was not possible due to its location on private property, but the visible debris and available aerial imagery indicated it was not of new construction. It is also unknown if any parts of the structure were open to the wind prior to being destroyed. For these reasons the damage at this location was also assessed to be in the mid range EF1 category.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
0 minutes of warning. NWS ILN issued a tornado warning for this county at 17:38 UTC, 0 minutes before the tornado touched down, in force until 18:15 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:49 UTC | 05:30 UTC | Dense Fog Advisory | ILN |
| 17:38 UTC | 18:15 UTC | Tornado Warning | ILN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 18:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Mar 14, 11:12 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 14, 11:12 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1112 AM EDT MON MAR 14 2016 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVING THROUGH THE OHIO VALLEY WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA FOR TUESDAY LEADING TO DRY CONDITIONS. HOWEVER...A COLD FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AREA OF LOW PRESSURE WILL MOVE ACROSS THE FA TODAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SE OF THIS LOW WHILE JUST EXPECT SHOWER ACTIVITY NORTHWEST OF THE LOW. THE LOW WILL MOVE THROUGH AROUND THE KDAY AREA. THERE IS AN ISOLATED THREAT THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE ACROSS THE SE PORTIONS OF THE FA. MADE MINOR ADJUSTMENTS TO THE TEMPERATURES FOR TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... SOME SHOWERS WILL LIKELY LINGER INTO THIS EVENING...BUT SHOULD TAPER OFF WEST TO EAST THROUGH THE EVENING HOURS AS WE GET ON THE BACKSIDE OF THE SHORTWAVE/LOW. A NARROW RIDGE OF HIGH PRESSURE WILL WORK EASTWARD OVERNIGHT AND SHOULD BE CENTERED NORTH TO SOUTH ACROSS OUR FA BY 12Z TUESDAY MORNING. DEPENDING ON HOW MUCH WE ARE ABLE TO CLEAR OUT LATER TONIGHT...WE COULD END UP WITH SOME FOG ISSUES LATE TONIGHT INTO TUESDAY MORNING GIVEN THE LIGHT FLOW AND ABUNDANT SURFACE MOISTURE. THE HIGH PRESSURE RIDGE WILL SLIDE EAST ACROSS THE AREA THROUGH THE REST OF THE DAY ON TUESDAY...AND THIS SHOULD HELP KEEP US DRY THROUGH THE DAYTIME PERIOD. HIGHS ON TUESDAY WILL RANGE FROM THE MID TO UPPER 60S NORTH TO THE LOWER 70S IN THE SOUTH. THERE IS STILL SOME MODEL TIMING AND STRENGTH DIFFERENCES WITH THE SHORT WAVE THAT WILL PUSH ACROSS THE GREAT LAKES REGION TUESDAY NIGHT INTO WEDNESDAY. THE 00Z GFS LOOKS TO BE THE FASTEST WITH THE ASSOCIATED COLD FRONT TUESDAY NIGHT WITH THE NAM/ECMWF AND CMC ALL ABOUT 3 TO 6 HOURS SLOWER. THE TAIL END OF THE HIGHER RES CONVECTIVE MODELS ALSO APPEAR TO BE TRENDING TOWARD THIS SLOWER SOLUTION TOO SO WILL LEAN THAT WAY WITH THE FORECAST. WITH THE BEST FORCING TO OUR NORTH AND MODEL STRENGTH UNCERTAINTY...SOUTHERN EXTENT OF ANY PCPN IS SOMEWHAT IN DOUBT SO WILL TREND HIGHEST POPS FROM NORTH TO SOUTH ACROSS OUR AREA FOR TUESDAY NIGHT. ANY SEVERE THREAT WILL ALSO BE HIGHLY DEPENDENT ON THE TIMING OF THE FRONT AND WITH THE SLOWER SOLUTIONS...WOULD GENERALLY EXPECT A WEAKENING TREND TO ANY CONVECTION AS IT WORKS EAST ACROSS OUR AREA THROUGH THE NIGHT. IN A TIGHTENING PRESSURE GRADIENT AND DEVELOPING CAA BEHIND THE FRONT...BREEZY CONDITIONS ARE EXPECTED FOR WEDNESDAY WITH HIGHS IN THE LOW TO MID 60S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE LAST COUPLE GFS RUNS HAVE TRENDED TOWARDS THE ECMWF HANDLING OF THE H5 LOW...WHICH WAS MORE BROAD AND STRETCHED ACROSS THE GREAT LAKES. THURSDAY INTO FRIDAY THE MODELS DROP THE ELONGATED H5 TROF AND SFC CDFNT ACROSS THE GREAT LAKES. FORCING IS WEAK...BUT THERE SHOULD BE ENUF CONVERGENCE ALONG THE FRONT FOR A FEW SCATTERED SHOWERS. BY SATURDAY...THE MODELS BEGIN TO DIVERGE IN THE HANDLING OF THE H5 TROF PUSHING OUT OF THE ROCKIES. ECMWF IS QUICKER THAN THE GFS IN KICKING THE SYSTEM AND PCPN OUT TO THE EAST. SINCE THE TREND OF THE ECMWF FOR WEDNESDAY THRU FRIDAY IS MORE STABLE...WILL LEAN TOWARDS ITS SOLUTION FOR THE WEEKEND. LIFTED AN AREA OF RAIN SHOWERS UP ACROSS THE AREA ON SATURDAY. COOLER AIR GETS PULLED IN ON THE BACKSIDE OF THE LOW. RIGHT NOW IT IS LOOKING LIKE THICKNESSES WILL BE WARM ENOUGH FOR RAIN ON SUNDAY IN ANY SHOWER THAT DEVELOPS. TEMPERATURES WILL BECOME COOLER EACH DAY THROUGH THE EXTENDED. HIGHS WEDNESDAY WILL BE IN THE LOWER TO MID 60S....BUT WILL FALL OFF TO THE UPPER 40S TO LOWER 50S BY FRIDAY AND THE UPPER 30S TO MID 40S BY SUNDAY. LOWS WILL GO FROM THE MID 40S WEDNESDAY TO 35 TO 40 BY SUNDAY MORNING. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... FOG THAT WAS AFFECTING OUR NORTHERN TERMINALS EARLY THIS MORNING HAS SINCE LIFTED WITH FOG NOW DEVELOPING NEAR THE SOUTHERN TERMINALS. THERE ALSO IS A LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY IN KENTUCKY THAT IS APPROACHING THE AREA FROM THE SOUTHWEST. THIS LINE WILL HOLD TOGETHER AND BE AT THE CINCINNATI TERMINALS BY AROUND 14 Z. CURRENT HIGH RES MODELS SHOW THE LINE HOLDING TOGETHER AS IT PUSHES ACROSS THE AREA WHICH MAKES SENSE GIVEN THE HIGHER INSTABILITY OFF TO THE SOUTH AND EAST. CIGS WITHIN AND BEHIND THE LINE COULD TEMPORARILY GO BELOW VFR BUT CURRENT DOWNSTREAM OBS ARE MOSTLY VFR. SURFACE LOW PRESSURE WHICH IS RESPONSIBLE FOR THESE STORMS WILL THEN PUSH THROUGH THE AREA THIS AFTERNOON WHICH WILL KEEP THE CHANCE OF SHOWERS AROUND EVEN AFTER THE LINE PASSES THROUGH THE AREA. BEHIND THE SURFACE LOW WEAK SURFACE RIDGING WILL MOVE IN ALLOWING WINDS TO DROP OFF TUESDAY MORNING. SKIES WILL ALSO TRY TO CLEAR (MINUS SOME HIGH CLOUDS) WHICH WILL AGAIN ALLOW THE POSSIBILITY OF FOG TO ENTER INTO THE FORECAST. GFS AND NAM FORECAST SOUNDINGS ARE SUPPORTIVE OF FOG WITH DEWPOINT DEPRESSIONS FORECASTED TO BE NEAR ZERO ACROSS THE CWA. HAVE TRENDED TAFS IN THIS DIRECTION. OUTLOOK...THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT. WINDS MAY GUST UP TO 30 KT ON WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...NOVAK SHORT TERM...JGL LONG TERM...SITES AVIATION...HAINES
Hazardous weather outlook, Mar 14, 4:35 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 435 AM EDT MON MAR 14 2016 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-080-151000- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-LICKING-PREBLE-MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER- WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-HIGHLAND- 435 AM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THE STORMS MAY BE SEVERE... WITH DAMAGING WIND BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ097>100-OHZ079-081-082-088-151000- BRACKEN-ROBERTSON-MASON-LEWIS-BROWN-ADAMS-PIKE-SCIOTO- 435 AM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. A FEW STRONGER STORMS WILL BE POSSIBLE WITH THE MAIN THREAT BEING STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THE STORMS MAY BE SEVERE... WITH DAMAGING WIND BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 14, 1:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 131 PM EDT MON MAR 14 2016 OHZ072-079-080-141800- CLINTON OH-HIGHLAND OH-BROWN OH- 131 PM EDT MON MAR 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLINTON...WESTERN HIGHLAND AND CENTRAL BROWN COUNTIES UNTIL 200 PM EDT... AT 130 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SARDINIA...MOVING NORTH AT 60 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PEA SIZE HAIL... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... HILLSBORO...GEORGETOWN...MOUNT ORAB...LYNCHBURG...NEW VIENNA...SARDINIA... RUSSELL...NEW MARKET...RUSSELLVILLE...HAMERSVILLE...MARTINSVILLE... MOWRYSTOWN...ST. MARTIN...SAMANTHA...DANVILLE IN HIGHLAND COUNTY...LAKE WAYNOKA...STATE ROUTE 32 AT US ROUTE 68...NEW HOPE IN CLARK COUNTY... GREENBUSH AND STATE ROUTE 136 AT US ROUTE 62. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3891 8402 3936 8386 3930 8354 3885 8380 TIME...MOT...LOC 1730Z 198DEG 52KT 3898 8388 AR
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 12:00Z
5.6 hours before the tornado, 74 km from the path. March 14, 2016.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -84 J/kg
- Surface CAPE
- 5 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.8 K/km
Cncnati-Daytn, OH (KILN), 00:00Z
6.4 hours after it, 74 km from the path. March 15, 2016.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -23 J/kg
- Surface CAPE
- 120 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 7.2 K/km
The surface observations
Middletown (MWO), 25 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 15:55 UTC | 61.88 | 58.64 | 140° 5 kt | 1006.1 | ||
| 16:15 UTC | 64.4 | 60 | 180° 4 kt | 1006.4 | -RA | |
| 16:35 UTC | 64.4 | 60 | 140° 5 kt | 1006.1 | +RA | |
| 16:55 UTC | 65.84 | 61.7 | 130° 6 kt | 1005.8 | -RA | |
| 17:15 UTC | 64.4 | 60 | 140° 5 kt | 1005.4 | +RA | |
| 17:35 UTC | 65.3 | 60.62 | 150° 11 kt | 16 | 1005.1 | |
| 17:55 UTC | 69.44 | 62.42 | 200° 15 kt | 21 | 1004.7 | |
| 18:15 UTC | 69.44 | 61.52 | 220° 11 kt | 17 | 1004.7 | |
| 18:35 UTC | 69.44 | 60 | 220° 12 kt | 16 | 1004.4 | |
| 18:55 UTC | 69.44 | 57.74 | 230° 12 kt | 17 | 1004.1 | |
| 19:15 UTC | 69.62 | 55.76 | 220° 14 kt | 19 | 1004.1 | |
| 19:35 UTC | 69.44 | 54.14 | 240° 13 kt | 18 | 1004.1 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cincinnati radar (KILN), 72 km away, was scanning. The volume nearest the touchdown began at 17:39 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 17:39 UTC | TORNADO 1 | 4 Se Eaton | Preble, OH | AN EF1 TORNADO WAS CONFIRMED NEAR WHEATVILLE...SOUTHEAST OF EATON...IN PREBLE COUNTY OHIO. DAMAGE OCCURRED TO A BARN ALONG STATE ROUTE 122...WITH ANOTHER BARN COMPLETELY DESTROYED SOUTH OF HALDERMAN ROAD. |
| 18:18 UTC | FUNNEL CLOUD | 10 Wnw Vandalia | Miami, OH | ATC PERSONNEL IDENTIFIED FUNNEL CLOUD APPROXIMATELY 10 MILES WNW OF DAY INTERNATION AIRPORT |
| 18:18 UTC | FUNNEL CLOUD | 5 Ene Englewood | Montgomery, OH | ATC PERSONNEL AT DAYTON INTERNATIONAL AIRPORT REPORTED FUNNEL CLOUD 10 MILES WNW OF LOCATION. |
| 18:19 UTC | TORNADO 1 | 2 W Phillipsburg | Montgomery, OH | AN EF1 TORNADO WAS CONFIRMED NEAR PHILLIPSBURG IN MONTGOMERY AND MIAMI COUNTIES IN OHIO. SEVERAL PROPERTIES WERE SIGNIFICANTLY DAMAGED ON ARLINGTON ROAD AND BALTIMORE PHILLIPSBURG PIKE. TREE DAMAGE EXTENDED NORTH OF THE |
| 18:19 UTC | TORNADO | 1 Wnw Phillipsburg | Montgomery, OH | LIKELY TORNADO PER RADAR DEBRIS SIGNATURE AND PICTURES FROM MEDIA. TIME ESTIMATED |
| 18:20 UTC | TORNADO | 1 W Phillipsburg | Montgomery, OH | STRUCTURAL DAMAGE TO A HOME. LIKELY TORNADO PER RADAR DEBRIS SIGNATURE AND SPOTTER PHOTOS. |
| 18:20 UTC | TORNADO | 2 Nw Phillipsburg | Montgomery, OH | BARN DESTROYED. LIKELY TORNADO VIA RADAR DEBRIS SIGNATURE AND SPOTTER PHOTOS. |
| 18:20 UTC | TORNADO | 2 Wsw Phillipsburg | Montgomery, OH | ONE BARN DESTROYED. ONE BARN WITH ROOF OFF. ONE MISSING SIDING. LIKELY TORNADO VIA RADAR DEBRIS SIGNATURE AND SPOTTER PHOTOS. |
| 18:25 UTC | TSTM WND DMG | 2 W Pleasant Hill | Miami, OH | BARN DESTORYED. VIA TROY DAILY NEWS. TIME ESTIMATED |
| 18:27 UTC | TORNADO 0 | 5 E Arcanum | Darke, OH | AN EF0 TORNADO WAS CONFIRMED NEAR PITSBURG IN DARKE COUNTY OHIO. A FEW TREES WERE DOWNED...WITH SOME DAMAGE TO A RESIDENCE NORTH OF OAKES ROAD. |
| 18:29 UTC | TORNADO 1 | 2 Sse Arcanum | Darke, OH | AN EF1 TORNADO WAS CONFIRMED NEAR ARCANUM IN DARKE COUNTY OHIO. AN OUTBUILDING AT A PROPERTY SOUTH OF DULL ROAD WAS ALMOST COMPLETELY DESTROYED...WITH SIGNIFICANT TREE DAMAGE IN THE AREA. |
| 18:30 UTC | TSTM WND DMG | 3 S Arcanum | Darke, OH | DULL ROAD DAMAGE. TREES UPROOTED. ROOFS OFF OF STRUCTURES. TIME ESTIMATED. POSSIBLE TORNADO. |
| 18:31 UTC | TORNADO 0 | 5 Wnw West Milton | Miami, OH | AN EF0 TORNADO WAS CONFIRMED NEAR LAURA IN MIAMI COUNTY OHIO. SEVERAL PROPERTIES ON STAUFFER ROAD SUSTAINED DAMAGE...WITH A METAL ROOF REMOVED FROM A HOME...AND A FEW TREES DOWNED. |
| 18:32 UTC | TSTM WND DMG | 2 W Laura | Darke, OH | MOBILE HOME HEAVILY DAMAGED. POSSIBLE TORNADO. TIME ESTIMATED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of March 14, 2016
4 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.